Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nardil Nightmare - very very long

Posted by bbxtc on June 14, 2008, at 20:34:40

In reply to Re: Nardil Nightmare - very very long ace, posted by Phoenix1 on June 7, 2008, at 17:19:52

Hi Phoenix,

Long-time listener, first time caller.

First, Phoenix, I've been trying to think of what to say in regards to what happened and what you have to deal with now. I don't have anything that even comes close to good enough, so I'll just say that I'm sorry any of that happened. It really sucks, but I sincerely hope you're dealing as well as you can, and from your posts I think you're doing better than I might...

I've been on Nardil for 4 years now and the difference is night and day. Before I couldn't barely get out of bed and now things that I used to struggle with are easy. It's like I used to be climbing a mountain and now I'm running downhill.

However, around 3 years ago I had a similar situation--the distributor of Nardil had some issues with supply and when I went for a refill I was told I'd have to wait until the distributor could get it resolved.

I went off Nardil cold turkey, thinking nothing of it. Didn't talk to my doc, and by the time I crashed I didn't care enough to call him. I was sleeping upwards of 16 hours a day and having some serious "vivid dreams", some might call them hallucinations (and while some were fun, others had a bad habit of being about snakes, which I'm deathly afraid of). Finally the pharmacy called and I got the Nardil back. And of course went right back on.

Soon after I ate at a Thai restaurant that I had eaten at many times, and ordered a meal I had eaten many times. Up until then I had had headaches and sleeplessness from re-starting the Nardil. While I sat there and finished my appetizer, my heart started pounding, I started sweating and I got a headache that to this day was the worst thing I've ever experienced. My wife quickly took me to the ER (at U of Chicago--randomly enough I saw Dr. Bob once when my regular psych was out...) I don't even remember the BP numbers (my wife does, I always have to ask her), but it was ridiculous. But the docs said the top number was high while the bottom number wasn't so high, so it wasn't as bad as it could have been. And, to agree with a comment made earlier in this thread, I don't think the doctors really knew what to do with me. I was a curiosity on a drug that they studied one day in med school, so I could hear them in the hallway looking through books and talking about how random this was. Plus when I told them exactly what was going on (hypertensive crisis probably because of an MAO-I interaction with some food), they made me spell phenelzine. Maybe I was slurring my words or something, I was in a pretty bad way, but again, not an encouraging situation.

Everything ended up being fine, although all they did was give me ibuprofen because my blood pressure was already dropping when I got to the hospital... Which wasn't very pleasant because I laid there for several hours in really bad pain while they waited for everything to normalize for long enough...

Several things came of this, and I'd recommend them to everyone. First I keep the nifedepine close by in my laptop bag, which is usually within close proximity to me at all times. Second, I always have on hand 2 full months worth of Nardil. The first time I got this much I had to pay out 2 months worth the insurance didn't cover, and every so often I'll mis-time the date and have to pay for another, but it's totally worth it. Third, I'm never going to assume anything and not call my doc. Of course I bother him constantly but that's another issue.

Everything's been fine since--I've never really watched the diet, although I will take it easy on red wine or cheeses and I really have to hold myself back from organ meat (so not), but I'm still a little paranoid and when I get that little twinge headache I'm on the phone instantly.

My life is immeasurably better with Nardil, and I'm aware of the risks (and the consequences of my stupid decisions). At this point I think it's worth it, but stories like Phoenix's put everything in perspective. Again, I hope everything's going well and you find whatever drug or combo gets you back to where you want to be.

BBXTC


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:bbxtc thread:830220
URL: http://www.dr-bob.org/babble/20080606/msgs/834668.html